Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 18, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 4, 2012, 1:26 PM MDT for 7 counties in Idaho. It took effect at Aug 5, 2012, 3:00 PM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 1:26 PM MDT (19:26 UTC)
- In effect from
- Aug 5, 2012, 3:00 PM MDT
- Expired
- Aug 6, 2012, 2:35 AM MDT
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Payette County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 121 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 9:07 PM MDT | TSTM WND GST 0 | 2 E Emmett, ID | LOW VISIBILITY WITH DUST CLOUD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2813 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS85 KBOI 041926 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 126 PM MDT SAT AUG 4 2012 ...SCATTERED THUNDERSTORMS EXPECTED ACROSS MAJORITY OF THE BLM LANDS... ...HAINES 6 INDICIES EXPECTED ACROSS THE FOREST LAND BY SUNDAY AFTERNOON... IDZ418-419-ORZ636-637-050330- /O.UPG.KBOI.FW.A.0010.120805T2100Z-120806T1200Z/ /O.NEW.KBOI.FW.W.0018.120805T2100Z-120806T1200Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 126 PM MDT SAT AUG 4 2012 /1226 PM PDT SAT AUG 4 2012/ ...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ SUNDAY TO 6 AM MDT /5 AM PDT/ MONDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM PDT/ SUNDAY TO 6 AM MDT /5 AM PDT/ MONDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP BY LATE AFTERNOON AND EARLY EVENING HOURS AND LASTING INTO THE OVERNIGHT HOURS. * OUTFLOW WINDS...GUSTS UP TO 40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ401>404-050330- /O.NEW.KBOI.FW.W.0018.120805T2100Z-120806T1200Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- 126 PM MDT SAT AUG 4 2012 ...RED FLAG WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM MDT MONDAY FOR HIGH HAINES INDICIES FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 404... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR HIGH HAINES...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 6 AM MDT MONDAY. * A DRY AND UNSTABLE AIRMASS WILL MOVE INTO THE NATIONAL FOREST LAND THROUGH THE AFTERNOON ON SUNDAY. AS A TROUGH PASSES OVER THE REGION OVERNIGHT THE HAINES INDEX WILL DECREASE BY SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
5 follow-up statements
058 WWUS85 KBOI 042109 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 309 PM MDT SAT AUG 4 2012 ...SCATTERED THUNDERSTORMS EXPECTED ACROSS MAJORITY OF THE BLM LANDS... ...HAINES 6 INDICIES EXPECTED ACROSS THE FOREST LAND BY SUNDAY AFTERNOON... IDZ418-419-ORZ636-637-051700- /O.CON.KBOI.FW.W.0018.120805T2100Z-120806T1200Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 309 PM MDT SAT AUG 4 2012 /209 PM PDT SAT AUG 4 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ SUNDAY TO 6 AM MDT /5 AM PDT/ MONDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM... WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... * THUNDERSTORMS...SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP BY LATE AFTERNOON AND EARLY EVENING HOURS AND LASTING INTO THE OVERNIGHT HOURS. * OUTFLOW WINDS...GUSTS UP TO 40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ401>404-051700- /O.CON.KBOI.FW.W.0018.120805T2100Z-120806T1200Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- 309 PM MDT SAT AUG 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO 6 AM MDT MONDAY FOR HIGH HAINES INDICIES FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 404... * A DRY AND UNSTABLE AIRMASS WILL MOVE INTO THE NATIONAL FOREST LAND THROUGH THE AFTERNOON ON SUNDAY. AS A TROUGH PASSES OVER THE REGION OVERNIGHT THE HAINES INDEX WILL DECREASE BY SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
097 WWUS85 KBOI 051730 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1130 AM MDT SUN AUG 5 2012 ...SCATTERED THUNDERSTORMS EXPECTED ACROSS MAJORITY OF THE BLM LANDS... ...HAINES 6 INDICIES EXPECTED ACROSS THE FOREST LAND BY SUNDAY AFTERNOON... IDZ418-419-ORZ636-637-060600- /O.CON.KBOI.FW.W.0018.120805T2100Z-120806T1200Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 1130 AM MDT SUN AUG 5 2012 /1030 AM PDT SUN AUG 5 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 6 AM MDT /5 AM PDT/ MONDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM... WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 6 AM MDT /5 AM PDT/ MONDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP BY LATE AFTERNOON AND EARLY EVENING HOURS AND LASTING INTO THE OVERNIGHT HOURS. * OUTFLOW WINDS...GUSTS UP TO 50 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ401>404-060600- /O.CON.KBOI.FW.W.0018.120805T2100Z-120806T1200Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- 1130 AM MDT SUN AUG 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY FOR HIGH HAINES INDICIES FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 404... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT MONDAY. * A DRY AND UNSTABLE AIRMASS WILL MOVE INTO THE NATIONAL FOREST LAND THROUGH THE DAY TODAY AND EVENING. AS A TROUGH PASSES OVER THE REGION OVERNIGHT THE HAINES INDEX WILL DECREASE BY SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
592 WWUS85 KBOI 051918 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 118 PM MDT SUN AUG 5 2012 ...SCATTERED THUNDERSTORMS EXPECTED ACROSS THE BLM LANDS... ...HAINES 6 INDICIES EXPECTED ACROSS THE FOREST LAND BY SUNDAY AFTERNOON... IDZ400-408-060615- /O.EXA.KBOI.FW.W.0018.120805T2100Z-120806T1200Z/ NORTHERN BOISE BLM-TREASURE VALLEY- 118 PM MDT SUN AUG 5 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT MONDAY FOR LIGHTNING FOR NORTHERN BOISE BLM AND TREASURE VALLEY...WHICH ARE FIRE WEATHER ZONES 400 AND 408... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. * THUNDERSTORMS...INCREASING COVERAGE OF THUNDERSTORMS EXPECTED THIS EVENING. * OUTFLOW WINDS...WINDS UP TO 50 MPH ARE POSSIBLE WITH ANY OF THESE THUNDERSTORMS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ418-419-ORZ636-637-060615- /O.CON.KBOI.FW.W.0018.120805T2100Z-120806T1200Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 118 PM MDT SUN AUG 5 2012 /1218 PM PDT SUN AUG 5 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/ MONDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM... WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/ MONDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP BY LATE AFTERNOON AND EARLY EVENING HOURS AND LASTING INTO THE OVERNIGHT HOURS. * OUTFLOW WINDS...GUSTS UP TO 50 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ401>404-060615- /O.CON.KBOI.FW.W.0018.120805T2100Z-120806T1200Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- 118 PM MDT SUN AUG 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY FOR HIGH HAINES INDICIES FOR WESTERN PAYETTE NATIONAL FOREST... EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 404... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. * A DRY AND UNSTABLE AIRMASS WILL MOVE INTO THE NATIONAL FOREST LAND THROUGH THE DAY TODAY AND EVENING. AS A TROUGH PASSES OVER THE REGION OVERNIGHT THE HAINES INDEX WILL DECREASE BY SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
730 WWUS85 KBOI 060522 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1122 PM MDT SUN AUG 5 2012 ...THUNDERSTORMS ACROSS THE BLM LANDS... ...HAINES 6 INDICIES ACROSS THE FORESTS... IDZ400-408-418-419-ORZ636-637-061200- /O.CON.KBOI.FW.W.0018.000000T0000Z-120806T1200Z/ NORTHERN BOISE BLM-TREASURE VALLEY-WESTERN TWIN FALLS BLM- OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 1122 PM MDT SUN AUG 5 2012 /1022 PM PDT SUN AUG 5 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/ MONDAY FOR LIGHTNING FOR NORTHERN BOISE BLM...TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 400 408 418 419 636 AND 637... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /5 AM PDT/ MONDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ACROSS THE NORTHERN BOISE BLM. FURTHER SOUTH...DECREASING COVERAGE OF THUNDERSTORMS. THUNDERSTORMS ENDING OR ISOLATED ACROSS OWYHEE MOUNTAINS AND WESTERN TWIN FALLS BLM BY MIDNIGHT MDT...TREASURE VALLEY BURNS AND VALE BLM BY 3 AM MDT... * OUTFLOW WINDS...WINDS UP TO 40 MPH WITH THUNDERSTORMS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && L $$ IDZ401>404-061200- /O.CON.KBOI.FW.W.0018.000000T0000Z-120806T1200Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- NORTHERN BOISE NATIONAL FOREST-SOUTHERN BOISE NATIONAL FOREST- 1122 PM MDT SUN AUG 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY FOR HIGH HAINES INDICIES FOR WESTERN PAYETTE NATIONAL FOREST... EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 404... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. * A DRY AND UNSTABLE AIRMASS OVER THE NATIONAL FOREST LANDS LATE THIS EVENING WILL RETREAT TO THE NORTHEAST AS AN UPPER LEVEL TROUGH CROSSES THE FOREST LANDS MONDAY MORNING LEAVING HAINES INDICES OF 5 IN ITS WAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ H
899 WWUS85 KBOI 060835 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 235 AM MDT MON AUG 6 2012 ...RED FLAG FOR LIGHTNING AND HIGH HAINES IS CANCELLED... IDZ400>404-408-418-419-ORZ636-637-060945- /O.CAN.KBOI.FW.W.0018.000000T0000Z-120806T1200Z/ NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST- EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY- WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 235 AM MDT MON AUG 6 2012 /135 AM PDT MON AUG 6 2012/ ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR NORTHERN BOISE BLM...TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 400 408 418 419 636 AND 637... ...RED FLAG WARNING IS CANCELLED FOR HIGH HAINES FOR WESTERN PAYETTE NATIONAL FOREST... EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 404... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. LIGHTNING HAS ENDED ALONG THE NEVADA BORDER SO THE WARNING WAS CANCELLED EARLY. 555 STRIKES WERE DETECTED ACROSS SOUTHERN BURNS AND VALE THROUGH THE SOUTHERN BOISE AND SOUTHERN TWIN FALLS BLM. HIGH HAINES HAS ENDED IN THE NATIONAL FOREST ZONES SO THE WARNING WAS CANCELLED. $$ L H
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 4, 9:40 AM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 4, 9:40 AM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
940 AM MDT SAT AUG 4 2012
.DISCUSSION...RIDGE CONTINUES TO BUILD INTO THE AREA...BUT TEMPS
ARE STILL NEAR NORMAL TODAY. HEAT PICKS UP NOTICEABLY TOMORROW.
WINDS WILL REMAIN FAIRLY LIGHT. STILL THINK CHANCES FOR
THUNDERSTORMS WILL INCREASE TOMORROW AND TOMORROW NIGHT...
CONSISTENT WITH THE FIRE WEATHER WATCH. NO CHANGES ANTICIPATED
THIS MORNING.
&&
.AVIATION...VFR THROUGH SUNDAY. EXPECT LOCALLY REDUCED VISIBILITIES
IN SMOKE OVER THE CENTRAL IDAHO MOUNTAINS. ON SUNDAY HIGH AND MID
LEVEL CLOUDS WILL INCREASE FROM THE SOUTH...WITH WIDELY SCATTERED
AFTERNOON THUNDERSTORMS DEVELOPING OVER HARNEY AND SOUTHERN MALHEUR
COUNTIES IN OREGON AND SOUTH OF THE SNAKE RIVER VALLEY IN IDAHO.
SURFACE WINDS WILL BE LIGHT EASTERLY. WINDS ALOFT WILL BE WEST 5-10
KTS UP TO 10K FEET MSL.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH SUNDAY...A SHARPLY-DEFINED UPPER RIDGE
STRETCHING FROM THE SOUTHERN GREAT BASIN TO WESTERN OREGON WILL
BUILD NORTHWARD AND CREST OVER THE AREA TODAY. A DRY...STABLE...AND
WARMER AIR MASS WILL ACCOMPANY THE RIDGE. THIS WILL RESULT IN CLEAR
SKIES WITH HIGHS CLOSE TO NORMAL. THE UPPER RIDGE AXIS WILL LIFT
NORTH OF THE AREA BY SUNDAY AFTERNOON AS A WEAK UPPER TROUGH MOVES
UP FROM THE SOUTH. MODELS AGREE ON TIMING OF THE TROUGH AS IT BRINGS
MOISTURE INTO SOUTHERN PORTIONS OF THE CWA SUNDAY AFTERNOON. ONLY
MINOR ADJUSTMENTS WERE MADE TO THE FORECAST WITH A SLIGHT CHANCE OF
THUNDERSTORMS SOUTH OF THE TREASURE VALLEY. TEMPERATURES WILL BE
EVEN WARMER ON SUNDAY WITH VALLEY HIGHS IN THE 90S TO AROUND 100F.
LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...WEAK SHORTWAVE AND
HIGH-BASED MOISTURE FROM EASTERN PACIFIC WILL KEEP A SLIGHT CHANCE
FOR THUNDERSTORMS ACROSS THE AREA THROUGH EARLY MONDAY MORNING. THE
PATTERN RETURNS TO DRY SOUTHWEST FLOW ON MONDAY AS ANOTHER UPPER
TROUGH SETS UP OFF THE WEST COAST. DRY AND HOT CONDITIONS WILL
REMAIN INTO NEXT WEEKEND AS THE UPPER RIDGE GETS SUPPRESSED TO THE
SOUTHEAST. MODELS SHOW A WEAK SHORTWAVE MOVING THROUGH THE PACIFIC
NORTHWEST ON WEDNESDAY BUT THERE IS SIMPLY NOT ENOUGH MOISTURE
AVAILABLE FOR CLOUDS LET ALONE CONVECTION. THUS...THE CHANCE FOR
PRECIP WILL REMAIN BELOW NORMAL THROUGH THE PERIOD. TEMPERATURES
WILL BE ABOVE NORMAL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT IDZ418-419.
OR...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT ORZ636-637.
&&
WEATHER.GOV/BOISE
DISCUSSION...SP
AVIATION.....JT
PREV SHORT TERM...BW
PREV LONG TERM....JDSHazardous weather outlook, Aug 4, 5:52 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 552 AM MDT SAT AUG 4 2012 IDZ011>016-028>030-033-ORZ061>064-051200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 552 AM MDT SAT AUG 4 2012 /452 AM PDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.